MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD SARS-COV-2 REAGENTS FOR BD MAX¿ SYSTEM; SARS-COV-2 REAGENT KIT

BECTON, DICKINSON & CO. (SPARKS) BD SARS-COV-2 REAGENTS FOR BD MAX¿ SYSTEM; SARS-COV-2 REAGENT KIT
Catalog Number 44500301
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd sars-cov-2 reagents for bd max¿ system, there were an unknown number of false positive results.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for discrepant results when using the bd sars-cov-2 reagents for bd max¿ system kit (ref.44500301) lots 2242401 and 2291561 was performed by the review of manufacturing records, review of customer¿s data, and verification of complaints history.Review of the manufacturing records of the bd sars-cov-2 reagents for bd max¿ system kit indicated that lots 2242401 and 2291561 were manufactured according to specifications and met performance requirements.Customer complained about false positive results obtained with the bd sars-cov-2 reagents for bd max¿ system kits.Customer provided pdf runs files of one patient sample (# (b)(6)) and multiple environmental monitoring samples (# (b)(6)) from instrument ct1175 and two other run files (#1 (b)(6)) from instrument ct2083.The pcr curves of these samples showed late amplifications (ct values >35) of n1 or n2 targets without anomaly indicative of true low positive results.Moreover, during a visit at customer site of a bd molecular application specialist for assistance to laboratory cleaning and perform environmental runs, an environmental contamination was found.This contamination could come from another pcr-based instrument (biofire) which is close to the bd max instruments.This was suspected because during environmental monitoring at the site, the customer used a new sample buffer tube which was opened and left on the counter overnight, between the bd max and biofire instruments.Upon testing on the bd max instrument, the following day, a late n1 positive result was obtained (sample tested in run (b)(6), instrument ct2083).Based on the data and information provided, environmental target contamination at customer site is the most likely cause to explain the customer¿s positive results, but the investigation does not suggest any reagents issue.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd sars-cov-2 reagents for bd max¿ system kit lots 2242401 and 2291561.The root cause was not identified.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action (capa) since no new hazard was identified.Bd quality will continue to monitor for trends.This mdr is being submitted as part of a retrospective review of records dating april 2023-2025, under capa 11910483.

Brand Name
BD SARS-COV-2 REAGENTS FOR BD MAX¿ SYSTEM
Common Device Name
SARS-COV-2 REAGENT KIT
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22902458
Report Number1119779-2025-04461
Device Sequence Number18346472
Product Code QJR
UDI-Device Identifier30382904375196
UDI-Public(01)30382904375196(11)220830(17)231024(10)2242401
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/24/2023
Device Catalogue Number44500301
Device Lot Number2242401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2023
Initial Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown